MAUDE Adverse Event Report: SHARPS COMPLIANCE, INC. SHARPS COMPLIANCE, INC.; SHARPS CONTAINER

SHARPS COMPLIANCE, INC. SHARPS COMPLIANCE, INC.; SHARPS CONTAINER
Model Number 100008
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Needle Stick/Puncture (2462)
Date of Event 09/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All sharps containers are puncture resistant, not puncture proof.Product labeling on the container states "containers are puncture resistant, not necessarily puncture proof", and instructions for use state "do not overfill (fill line is noted on container label.) lid must fit down tightly." based on review of previous needle protruding from container reports it is usually the container being overfilled that leads to needle protrusions.
 
Event or Problem Description
On (b)(6) 2017- (b)(6) with (b)(6) pharmacy filed a complaint and stated the following: as (b)(6) was finishing up a flu clinic she was holding the sharps container in her hand.As she was walking (b)(6) noticed that she was stuck by a needle protruding thru the container.(b)(6) was stuck near the abdomen.On 09/26/2017 sharps shipped 2 replacement containers and an additional larger containment system to package and ship the suspected container with needle protruding through it.On 10/13/2017 - as of today the customer has yet to ship the larger containment system, with the suspect container inside, back to sharps.At such time as the suspect container is received from the customer an inspection of the suspect container will be performed and findings recorded in the complaint file.

Brand Name
SHARPS COMPLIANCE, INC.
Common Device Name
SHARPS CONTAINER
Manufacturer (Section D)
SHARPS COMPLIANCE, INC.
2730 reed road
suite 200
houston TX 77051
MDR Report Key8032240
Report Number3007508552-2017-00001
Device Sequence Number1643193
Product Code MMK
UDI-Device Identifier00634188000912
UDI-Public00634188000912
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K083129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100008
Device Catalogue Number100008
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;